Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 27, NWS Wakefield, VA

April 5, 201110 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Apr 5, 2011, 10:17 AM EDT for 10 counties in Virginia. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2011, 10:17 AM EDT (14:17 UTC)
Expired
Apr 5, 2011, 11:15 AM EDT
In force
58 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Essex County, VA, Gloucester County, VA, King and Queen County, VA, King William County, VA, Lancaster County, VA, Mathews County, VA, Middlesex County, VA, New Kent County, VA, Northumberland County, VA, Richmond County, VA

The radar

The Norfolk radar (KAKQ), 82 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 2.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2011-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2011-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -130 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-130 m²/s²
0-3 km storm-relative helicity
-99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 9:48 AM EDT, 29 minutes earlier.

Area forecast discussion, Apr 5, 9:48 AM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
948 AM EDT TUE APR 5 2011

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE REGION FROM THE WEST EARLY THIS
MORNING AND PUSH OFFSHORE TOWARDS EARLY AFTERNOON. HIGH PRESSURE
BUILDS BACK INTO THE MID ATLANTIC STATES TONIGHT AND
WEDNESDAY...AND SLIDES OFF THE SOUTHEAST COAST ON THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
MADE ALTERATIONS TO GRIDS THROUGH 18Z BASED UPON CURRENT
CONDITIONS. CLOSELY MONITORING LINE OF STG SHOWERS MOVING THROUGH
CNTRL PORTION OF CWA ATTM. WINDS TO 40 KTS PSBL WITH THIS
LINE...ALTHOUGH CANNOT RULE OUT ISOLD SVR GUST OR REPORT OF
TREES/PWR LINES DOWN. LINE SHOULD MOVE OFFSHORE BEFORE 18Z. TEMPS
HAVE ALREADY MAXED OUT WEST OF I-95...BUT COUPLE DEGREES OF
ADDITIONAL RISE POSSIBLE ERN PTNS OF AREA UNTIL COLD FRONT MOVES
THROUGH.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
DRY/COOL WX TNT...THEN PARTLY TO MOSTLY SUNNY WEDNESDAY AS HIGH
PRESSURE TRAVERSES THE AREA. LOWS TUES NIGHT IN THE 30S TO LOW
40S. HIGHS WEDNESDAY FROM THE UPR 50S EASTERN SHORE TO THE UPR 60S
WEST. HIGH PRESSURE WILL PARK ITSELF OFF THE SOUTHEAST COAST WED
NIGHT AND THURS. RETURN FLOW FROM THE SOUTH WILL ALLOW FOR A MILD
AFTERNOON ON THURS WITH HIGHS REACHING THE UPR 60S EASTERN
SHORE/IMMEDIATE COAST TO THE MID 70S INTERIOR LOCATIONS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
GOING CLSR TO THE 12Z ECMWF FOR THE EXTENDED PERIOD. WEAK FRNTL
BDNRY (BACKDOOR/WRM FRNT) WILL LAY ACRS THE CWA THU NGT INTO ERLY
SUN. WEAK SHRTWVS/ASSOC AREAS OF MOIST WILL MOVE THRU IN WNW FLO
ALOFT...AND WILL RESULT IN SLGT OR SML CHCS FOR SHRAS ACRS THE
REGION. THAT BNDRY WILL LIFT N OF THE ENTIRE AREA SUN AFTN WITH
WRMER SW FLO EXPECTED ALL LOCATIONS. MAINLY DRY WX SUN AFTN THRU
MON...BEFORE NEXT COLD FRNT BRINGS SLGT CHC OF SHRAS MON NGT.

MAX TEMPS ON FRI RANGING FM NEAR 60 OVR THE LWR MD/VA ERN SHR...TO
THE MID 70S SW. HIGHS ON SAT RANGING FM THE LWR 60S OVR LWR MD ERN
SHR...TO NEAR 80 SW. MAX TEMPS ON SUN RANGING THRU THE 70S TO NEAR
80...AND IN THE MID 70S TO LWR 80S ON MON.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
MAIN LINE OF TSTRMS NOW E OF TAF SITES WITH LAST VESTIGES MOVG THRU
ECG ATTM. ONLY SCT SHWRS LINGER AND WILL KEEP A TEMPO GROUP THRU 16Z.
CIGS QUICKLY GO VFR AS ONLY MID LVL MSTR LINGERS THIS AFTRN. CLRG
SKIES AFTR 00Z. WNDS BECOME W THEN NW AND SLOWLY DMNSH TDY. STILL
SOME GUSTS BTWN 25-30 KTS THRU MIDDAY HRS.

HI PRES BLDS INTO THE AREA...THEN OFF THE CST FOR TONITE THRU THU.

&&

.MARINE...
BASED ON CRNT OBS...HAVE XTNDD GALE HEADLINE FOR CSTL WTRS THRU
15Z...ALTHOUGH THE GUSTINESS SHUD BEGIN TO DMNSH AFTR INITIAL LINE
OF CONVECTION MOVES THRU NEXT HR OR SO. SCA'S WILL LIKELY REPLACE
THE GALES. ALL SCA'S SHUD COME DOWN TONITE AS CNDTNS RPDLY IMPROVE
AS HIGH PRS BUILDS INTO THE AREA FROM THE W.

&&

.CLIMATE...
RECORD HIGH'S SET FOR MON APRIL 4TH AT RIC...TIED AT ORF.

RIC 86/1956...*87 ACTUAL HIGH TODAY (NEW RECORD)
ORF 86/1963...*86 ACTUAL HIGH TODAY (TIES RECORD)
SBY 83/1999...

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ630>633.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ650-652-
     654-656-658.
     GALE WARNING UNTIL 10 AM EDT THIS MORNING FOR ANZ650-652-654-
     656-658.

&&

SYNOPSIS...CCW
NEAR TERM...CCW/WRS
SHORT TERM...JDM
LONG TERM...TMG
AVIATION...MPR
MARINE...MPR
CLIMATE...
Hazardous weather outlook, Apr 5, 7:08 AM EDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
708 AM EDT TUE APR 5 2011

MDZ021>025-NCZ012-013-VAZ048-049-060>100-061115-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
708 AM EDT TUE APR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ014>017-030>032-102-061115-
GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-
708 AM EDT TUE APR 5 2011

...TORNADO WATCH 101 IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER
BANKS OF NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIMTED TO EARLY THIS MORNING.

ANZ650-652-654-656-658-061115-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
708 AM EDT TUE APR 5 2011

...GALE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-061115-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
708 AM EDT TUE APR 5 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-061115-
CURRITUCK SOUND-
708 AM EDT TUE APR 5 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 101 IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIMITED TO EARLY THIS MORNING.

In the hours before

Special weather statement, Apr 5, 8:19 AM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
819 AM EDT TUE APR 5 2011

NCZ015-016-030>032-051245-
BERTIE NC-CAMDEN NC-CHOWAN NC-PASQUOTANK NC-PERQUIMANS NC-
819 AM EDT TUE APR 5 2011

...STRONG THUNDERSTORM MOVING INTO NORTHEAST NORTH CAROLINA...

AT 817 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF CAPE COLONY...OR ABOUT 8 MILES
NORTH OF PLYMOUTH...MOVING NORTHEAST AT 60 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR EDENTON...AND...HANCOCK AT 825 AM EDT...
LIGHT NIXON FORK...AND...BURGESS AT 830 AM EDT...FORESTBURG...AND...
WOODVILLE AT 835 AM EDT...ELIZABETH CITY...AND...NIXONTON AT 840 AM
EDT.

WIND GUSTS TO 45 MPH AND BRIEF HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

LAT...LON 3586 7677 3601 7691 3611 7675 3604 7671
      3613 7672 3641 7627 3630 7615 3628 7616
      3627 7618 3619 7607 3615 7606 3609 7621
      3611 7629 3608 7631 3607 7641 3600 7653
      3605 7670 3599 7669 3595 7672 3593 7669
Special weather statement, Apr 5, 8:47 AM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
847 AM EDT TUE APR 5 2011

NCZ015>017-102-051345-
CAMDEN NC-EASTERN CURRITUCK NC-PASQUOTANK NC-WESTERN CURRITUCK NC-
847 AM EDT TUE APR 5 2011

...GUSTY SHOWERS AND THUNDERSTORMS MOVING THROUGH NORTHEAST NORTH
CAROLINA...

AT 846 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
GUSTY SHOWERS AND THUNDERSTORMS OVER WEEKSVILLE...MOVING NORTHEAST
AT 60 MPH. THE STORMS WILL BE NEAR WATERLILY AND...BARCO AT 855 AM
EDT.

WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3624 7627 3645 7601 3644 7593 3642 7592
      3629 7587 3634 7584 3638 7588 3651 7590
      3649 7596 3655 7587 3623 7577 3623 7578
      3628 7583 3618 7589 3625 7596 3616 7597
      3628 7618 3615 7606 3611 7619
Special weather statement, Apr 5, 9:11 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
911 AM EDT TUE APR 5 2011

NCZ012-VAZ065>068-070-079>082-087-088-092-051415-
AMELIA VA-BRUNSWICK VA-CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE
VA-GREENSVILLE VA-LUNENBURG VA-MECKLENBURG VA-NORTHAMPTON NC-NOTTOWAY
VA-PRINCE GEORGE VA-SOUTHAMPTON VA-SUSSEX VA-
911 AM EDT TUE APR 5 2011

...SHOWERS AND THUNDERSTORMS MOVING THROUGH CENTRAL VIRGINIA...

AT 910 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS FROM SCOTTS FORK TO 10 MILES WEST OF
EBONY...OR FROM MANNBORO TO 11 MILES SOUTH OF SOUTH HILL...MOVING
EAST AT 45 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
  WILSONS AROUND 915 AM EDT...
  WINTERPOCK AROUND 920 AM EDT...
  WHITE PLAINS AROUND 925 AM EDT...
  BEACH AROUND 930 AM EDT...
  VULTARE AROUND 935 AM EDT...
  CHESTER AROUND 940 AM EDT...

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3736 7789 3737 7739 3736 7738 3738 7732
      3736 7728 3738 7727 3738 7705 3714 7712
      3711 7716 3710 7714 3649 7732 3648 7780
      3650 7790 3655 7791 3654 7819
Special weather statement, Apr 5, 9:16 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
916 AM EDT TUE APR 5 2011

VAZ062>064-068>076-082-083-051415-
AMELIA VA-CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA-ESSEX
VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING WILLIAM
VA-NEW KENT VA-POWHATAN VA-RICHMOND VA-WESTMORELAND VA-
916 AM EDT TUE APR 5 2011

...SHOWERS AND THUNDERSTORMS MOVING THROUGH CENTRAL VIRGINIA...

AT 915 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS FROM 9 MILES NORTH OF LADYSMITH TO CHULA...OR
FROM 11 MILES NORTHWEST OF BOWLING GREEN TO AMELIA
COURTHOUSE...MOVING EAST AT 45 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...  CORBIN AROUND 920 AM EDT...
  SHORT PUMP AROUND 925 AM EDT...
  TUCKAHOE AROUND 930 AM EDT...
  SOLOMONS STORE AROUND 935 AM EDT...
  SPARTA AROUND 940 AM EDT...
  SUPPLY AROUND 945 AM EDT...

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3818 7686 3818 7677 3816 7672 3815 7659
      3809 7657 3782 7671 3788 7677 3780 7671
      3738 7692 3737 7798 3801 7766 3822 7740
      3822 7725 3815 7712 3818 7707 3823 7706
      3823 7696
Special weather statement, Apr 5, 9:57 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
957 AM EDT TUE APR 5 2011

MDZ021-023-VAZ063-064-070>078-082>086-090-051500-
CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA-DORCHESTER MD-ESSEX
VA-GLOUCESTER VA-HANOVER VA-HENRICO VA-JAMES CITY VA-KING AND QUEEN
VA-KING WILLIAM VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA-NEW KENT
VA-NORTHUMBERLAND VA-RICHMOND VA-SOMERSET MD-WESTMORELAND VA-
957 AM EDT TUE APR 5 2011

...SHOWERS AND STRONG THUNDERSTORMS MOVING INTO EASTERN VIRGINIA...

AT 957 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND STRONG THUNDERSTORMS FROM 9 MILES NORTH OF COLONIAL
BEACH TO BELLWOOD...OR FROM 9 MILES NORTH OF COLONIAL BEACH TO 5
MILES NORTHEAST OF CHESTER...MOVING EAST AT 45 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
  WESTWOOD AROUND 1005 AM EDT...
  WRIGHTS CORNER AROUND 1010 AM EDT...
  TEMPLEMAN AROUND 1015 AM EDT...
  WARSAW AROUND 1020 AM EDT...
  WALKERS AROUND 1025 AM EDT...
  DIASCUND AROUND 1030 AM EDT...

WIND GUSTS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3828 7602 3806 7600 3811 7606 3792 7625
      3805 7601 3782 7630 3761 7627 3764 7651
      3767 7654 3788 7677 3763 7654 3756 7628
      3738 7624 3738 7747 3827 7705 3816 7661
      3853 7635 3856 7584
Special weather statement, Apr 5, 10:00 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1000 AM EDT TUE APR 5 2011

NCZ012>016-030>032-VAZ080>082-084-086>097-051500-
BERTIE NC-CAMDEN NC-CHARLES CITY VA-CHESAPEAKE VA-CHOWAN NC-DINWIDDIE
VA-GATES NC-GLOUCESTER VA-GREENSVILLE VA-HERTFORD NC-ISLE OF WIGHT
VA-JAMES CITY VA-MATHEWS VA-NEWPORT NEWS/HAMPTON
VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON NC-PASQUOTANK NC-PERQUIMANS
NC-PRINCE GEORGE VA-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-YORK
VA-
1000 AM EDT TUE APR 5 2011

...SHOWERS AND STRONG THUNDERSTORMS MOVING INTO SOUTHEAST VIRGINIA
AND NORTHEAST NORTH CAROLINA...

AT 1000 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND STRONG THUNDERSTORMS FROM 5 MILES WEST OF ADKINS STORE
TO 19 MILES SOUTHWEST OF GARYSBURG...OR FROM 6 MILES SOUTHWEST OF
ROXBURY TO 12 MILES SOUTHWEST OF HALIFAX...MOVING EAST AT 45 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR...
  ADKINS STORE AROUND 1005 AM EDT...
  ROACHES CORNER AROUND 1010 AM EDT...
  SEABOARD AROUND 1015 AM EDT...
  MARGARETTSVILLE AROUND 1020 AM EDT...
  GALATIA AROUND 1025 AM EDT...
  SHILOH AROUND 1030 AM EDT...

WIND GUSTS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3617 7733 3647 7776 3740 7725 3739 7668
      3725 7652 3738 7664 3738 7624 3725 7649
      3710 7626 3695 7641 3722 7665 3723 7693
      3720 7668 3689 7647 3698 7628 3697 7628
      3617 7641 3621 7672 3626 7670

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 11:15 PM EDTGale WarningAKQ11 hr
Apr 4, 11:15 PM EDTSpecial Weather StatementAKQCumberland, Fluvanna, Goochland, Lunenburg, Prince Edward60 min
Apr 5, 12:15 AM EDTSpecial Weather StatementAKQAmelia, Cumberland, Fluvanna, Goochland, Louisa, Powhatan and 1 more60 min
Apr 5, 2:56 AM EDTSevere Thunderstorm WarningAKQCumberland, Lunenburg, Prince Edward64 min
Apr 5, 3:19 AM EDTSevere Thunderstorm WarningAKQCumberland, Fluvanna, Goochland, Louisa41 min
Apr 5, 3:44 AM EDTSevere Thunderstorm WarningAKQAmelia, Brunswick, Dinwiddie, Lunenburg, Mecklenburg, Nottoway61 min
Apr 5, 3:54 AM EDTSevere Thunderstorm WarningAKQCaroline, Goochland, Hanover, Louisa, Powhatan51 min
Apr 5, 4:09 AM EDTSpecial Weather StatementAKQChesterfield, Henrico, City of Colonial Heights, City of Richmond36 min
Apr 5, 4:36 AM EDTSevere Thunderstorm WarningAKQAmelia, Charles City, Chesterfield, Dinwiddie, Hanover, Henrico and 7 more54 min
Apr 5, 4:45 AM EDTSpecial Weather StatementAKQDinwiddie, Greensville, Prince George, Sussex, City of Emporia, City of Petersburg60 min
Apr 5, 4:56 AM EDTSevere Thunderstorm WarningAKQEssex, King and Queen, King William, Lancaster, Middlesex, Northumberland and 2 more64 min
Apr 5, 4:58 AM EDTTornado WarningAKQCharles City, Henrico, King and Queen, King William, New Kent32 min
Apr 5, 5:02 AM EDTSpecial Marine WarningAKQ88 min
Apr 5, 5:23 AM EDTSevere Thunderstorm WarningAKQCharles City, Isle of Wight, James City, Prince George, Southampton, Surry and 4 more37 min
Apr 5, 5:28 AM EDTSevere Thunderstorm WarningAKQCharles City, Gloucester, James City, King and Queen, Lancaster, Mathews and 4 more51 min
Apr 5, 5:42 AM EDTSevere Thunderstorm WarningAKQGloucester, Isle of Wight, James City, Northampton, York, City of Hampton and 4 more63 min
Apr 5, 5:43 AM EDTSevere Thunderstorm WarningAKQAccomack, Lancaster, Northumberland62 min
Apr 5, 6:02 AM EDTSpecial Marine WarningAKQ88 min
Apr 5, 6:07 AM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach53 min
Apr 5, 7:30 AM EDTSpecial Marine WarningAKQ90 min
Apr 5, 9:11 AM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Greensville, Prince George, Sussex, City of Colonial Heights and 3 more64 min
Apr 5, 9:16 AM EDTSpecial Weather StatementAKQCaroline, Chesterfield, Essex, Hanover, Henrico, King and Queen and 5 more59 min
Apr 5, 9:57 AM EDTSpecial Weather StatementAKQEssex, Gloucester, Henrico, King and Queen, King William, Lancaster and 6 more63 min
Apr 5, 10:00 AM EDTSpecial Weather StatementAKQCharles City, Greensville, Isle of Wight, James City, Prince George, Southampton and 10 more60 min
Apr 5, 10:19 AM EDTSevere Thunderstorm WarningAKQCharles City, Gloucester, Greensville, Isle of Wight, James City, King and Queen and 18 more56 min
Apr 5, 10:34 AM EDTSpecial Marine WarningAKQ71 min
Apr 5, 11:13 AM EDTSevere Thunderstorm WarningAKQIsle of Wight, Mathews, Northampton, York, City of Chesapeake, City of Hampton and 6 more62 min
Apr 5, 11:30 AM EDTSpecial Weather StatementAKQAccomack45 min
Apr 5, 11:42 AM EDTSpecial Marine WarningAKQ93 min
Apr 5, 6:10 AM EDTSevere Thunderstorm WarningAKQBertie, Camden, Chowan, Currituck, Gates, Hertford and 2 more65 min
Apr 5, 8:19 AM EDTSpecial Weather StatementAKQChowan, Pasquotank, Perquimans26 min
Apr 5, 8:47 AM EDTSpecial Weather StatementAKQCurrituck58 min
Apr 5, 11:19 AM EDTSpecial Weather StatementAKQCamden, Chowan, Currituck, Pasquotank, Perquimans41 min
Apr 5, 12:09 PM EDTSpecial Weather StatementAKQCurrituck66 min
Apr 5, 10:40 AM EDTSpecial Weather StatementAKQDorchester, Somerset, Wicomico65 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.